Alert archive / Pennsylvania / Wind Advisories in 2015

Wind Advisory 7, NWS State College, PA

November 13, 201526 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Nov 13, 2015, 9:51 AM EST for 26 counties in Pennsylvania. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2015, 9:51 AM EST (14:51 UTC)
Expired
Nov 13, 2015, 6:00 PM EST
In force
8 hr
Issued by
NWS State College, PA
All 26 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Union County, PA, York County, PA

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 2.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2015-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2015-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WWUS71 KCTP 131451
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
951 AM EST FRI NOV 13 2015

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-132300-
/O.NEW.KCTP.WI.Y.0007.151113T1451Z-151113T2300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
951 AM EST FRI NOV 13 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH TODAY.

* IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY 
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED.

MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION AND
CONSIDER AVOIDING AREAS EXPOSED TO STRONG CROSS-WINDS. SECURE
LOOSE OUTDOOR OBJECTS THAT MAY BE BLOWN AWAY IF NOT STORED OR
TIED DOWN.

FOR THE LATEST WEATHER INFORMATION...GO TO
WEATHER.GOV/STATECOLLEGE OR MONITOR NOAA WEATHER RADIO.

&&

$$

BG
1 follow-up statement
977 
WWUS71 KCTP 132318
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
618 PM EST FRI NOV 13 2015

DEFAULT OVERVIEW SECTION
PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-140030-
/O.EXP.KCTP.WI.Y.0007.000000T0000Z-151113T2300Z/
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG...
STATE COLLEGE...JOHNSTOWN...ALTOONA...HUNTINGDON...MOUNT UNION...
LEWISTOWN...MIFFLINTOWN...SOMERSET...BEDFORD...MCCONNELLSBURG...
CHAMBERSBURG...LOCK HAVEN...WILLIAMSPORT...LEWISBURG...
SELINSGROVE...DANVILLE...SUNBURY...SHAMOKIN...BLOOMSBURG...
BERWICK...NEWPORT...HARRISBURG...HERSHEY...POTTSVILLE...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
618 PM EST FRI NOV 13 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND WILL REMAIN STRONG AND GUSTY...BUT SHOULD REMAIN BELOW
ADVISORY CRITERIA OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 7:32 AM EST, 2 hours 19 minutes earlier.

Area forecast discussion, Nov 13, 7:32 AM EST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
732 AM EST FRI NOV 13 2015

.SYNOPSIS...
COLD AIR WILL KEEP TEMPERATURES RATHER STEADY OR EVEN FALLING
TODAY. SCATTERED SHOWERS ARE EXPECTED IN THE NORTHERN AND WESTERN
MOUNTAINS. A DUSTING OF SNOW IS POSSIBLE FOR THE NORTHWEST
MOUNTAINS BY NIGHTFALL. A BETTER CHANCE FOR A LIGHT ACCUMULATION
OF SNOW IN THE LAKE EFFECT AREAS WILL OCCUR THIS EVENING AND
OVERNIGHT. THE WEST WIND WILL BE GUSTY. HIGH PRESSURE WILL BUILD
TOWARD THE AREA OVER THE WEEKEND BRINGING COOL AND MOSTLY DRY
WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
630 AM UPDATE...
CLOUDS EATEN UP BY THE DOWNSLOPE WARMING TO THE SE OF UNV.
HOWEVER...THICKER STRATUS MOVING IN NOW. SOME OF THAT SHIELD
SHOULD SURVIVE DEEPER INTO THE SUSQ VALLEY...ESP WHEN THE BIG PUSH
FROM THE UPPER TROUGH SWINGS DOWN LATER THIS AFTN. WINDS STILL
GUSTING INTO THE 20S AREA WIDE. AOO WITH THE GAP WIND AND UNV ARE
STILL INTO THE 30S AT TIMES. NO SUBSTANTIAL CHANGES TO THE GOING
FCST. SLIGHT TWEAKS TO TIMING OF CHANGE TO SNOW WITH AN EYE
TOWARD HRRR P-TYPE.

PREV...
LAKE EFFECT RAIN SHOWERS ON RADAR...BUT MOSTLY TO THE NORTH OF
THE AREA DUE TO THE WESTERLY FETCH. THE TEMPERATURES HAVE BEEN
KEPT IN CHECK BY THE EXTENSIVE CLOUD COVER AND WELL-MIXED BLYR.
SOME BREAKS ARE SEEN OVER THE AREA THOUGH THEY MAY BE SHORT-LIVED
AS MORE-SOLID STRATUS MOVING IN FROM OHIO SHORTLY. 8H TEMPS DO
DROP ABOUT 4C THROUGH THE DAYLIGHT HOURS...AND SFC TEMPS WILL
PROBABLY HOLD OF EVEN DIP SOME IN THE MORNING. IF THE SERN ZONES
CAN GET SOME SUN TODAY THE TEMPS SHOULD RISE A FEW DEGS BUT MAY
NOT GET BACK TO WHERE THEY ARE HERE AT 09Z.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A VERY POTENT SHORTWAVE CROSS THE UPPER GREAT LAKES TODAY AND
BLASTS THROUGH THE LOCAL AREA THIS EVENING THIS WAVE DEEPENS THE
TROUGH OVER ERN CANADA TONIGHT...BUT HEIGHTS RISE QUICKLY AFTER
THE TROUGH PASSES THIS EVENING. STILL...THE STRENGTH OF THE WAVE
WILL CERTAINLY ADD TO THE LIFT AND CREATE WIDESPREAD SNOW/RAIN
SHOWERS EARLY TONIGHT. MOST OF THE AREA SHOULD NOT SEE ANY
ACCUMULATION...BUT WILL CARRY AN INCH TO TWO OVER THE NWRN MTNS.
THE HEAVIEST OF THE SNOW SHOWERS SHOULD BE BETWEEN 4 PM AND 4 AM.
THE THERMAL TROUGH WILL BE SLIDING THROUGH LATER TONIGHT AND THE
SUBSIDENCE FROM THE ADVANCING HIGH SHOULD KILL THINGS OFF AROUND
SUNRISE OR SHORTLY AFTERWARD ON SATURDAY. THE 1030MB HIGH IS ONCE
AGAIN OF PACIFIC ORIGIN AND NOT OUT OF CANADA BUT IT WILL RUN
ABOUT 3-8F COOLER THAN NORMAL FOR MAXES ON SAT.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE HIGH PRESSURE AREA EXPANDS TO COVER ABOUT 3/4S OF THE CONUS.
AFTER A NEARLY NORMAL COLD START TO SUNDAY...MOST PLACES WILL GET
BACK TO ABOUT 5F ABOVE NORMAL HIGHS FOR SUNDAY THANKS TO THE SUN.

THE WEATHER WILL BE DRY AND QUIET WITH A WARMING TREND EARLY NEXT
WEEK AS HIGH PRESSURE MOVES OFF THE COAST AND SOUTHERLY WINDS
BRING A RETURN TO UNSEASONABLY MILD CONDITIONS. THE NEXT CHC OF
RAIN WILL BE LATER WEDNESDAY INTO THURSDAY AS LOW PRESSURE
APPROACHES FROM THE WEST.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
MVFR TO LOW VFR CIGS WILL PREVAIL ACROSS THE AIRSPACE TODAY. MVFR
CIGS WILL BE MAINLY CONFINED TO THE WESTERN 1/3 OF THE AIRSPACE IN
ZOB SECTOR. EXPECT FREQUENT SFC WIND GUSTS 25-35KT FROM 270-300
TODAY WITH A GRADUAL DECREASE EXPECTED LATER TONIGHT INTO EARLY
SATURDAY MORNING. OCNL GUSTS MAY EXCEED 40KT. THE LOW LEVEL
TURBULENT MIXING WILL RESULT IN A PRETTY BUMPY TAKEOFF AND FINAL
APPROACH INTO AND OUT OF LOCAL AIRFIELDS.

LAKE AND TERRAIN ENHANCED RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS
INVOF OF BFD THIS EVENING AND CONTINUE OVERNIGHT. HIGH CONFIDENCE
IN IFR SHSN AT BFD AFT 00Z. JST WILL ALSO LKLY EXPERIENCE OCNL IFR
VSBY IN SHSN LATER TONIGHT. THE SHSN ACTIVITY CONTINUES INTO EARLY
SATURDAY BEFORE DECREASING IN COVERAGE SATURDAY AFTN AND ENDING
SATURDAY NIGHT. HIGH PRESSURE RETURNS VFR FLYING FOR SUNDAY INTO
EARLY NEXT WEEK.

OUTLOOK...

SAT...IFR/MVFR AT BFD-JST BCMG MVFR/VFR. MAINLY VFR ELSEWHERE.

SUN-TUE...NO SIG WX EXPECTED.

&&

.CLIMATE...
THE NEXT FEW DAYS WILL LIKELY PUT US BELOW NORMAL FOR A 7-DAY
STRETCH FOR THE FIRST TIME SINCE MID-OCTOBER.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO
SHORT TERM...DANGELO
LONG TERM...BGM
AVIATION...STEINBUGL
CLIMATE...DANGELO
Hazardous weather outlook, Nov 13, 3:25 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
325 AM EST FRI NOV 13 2015

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-140830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
325 AM EST FRI NOV 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Pennsylvania, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.